Alert archive / Alabama / Winter Storm Warnings in 2015

Winter Storm Warning 2, NWS Birmingham, AL

March 4, 20159 counties in Alabama

NWS Birmingham, AL issued this winter storm warning at Mar 4, 2015, 12:50 PM CST for 9 counties in Alabama. It took effect at Mar 5, 2015, 3:00 AM CST. It was in force for 12 hr. 34 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 4, 2015, 12:50 PM CST (18:50 UTC)
In effect from
Mar 5, 2015, 3:00 AM CST
Expired
Mar 5, 2015, 3:00 PM CST
In force
12 hr
Issued by
NWS Birmingham, AL

Counties Blount County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Columbus AFB radar (KGWX), 79 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 5, 4:40 AM CSTSLEET 0Detroit, ALTHUNDER SLEET WITH SOME ACCUMULATION STARTING
Mar 5, 5:19 AM CSTSLEET 0Guin, ALSLEET BEGINNING TO ACCUMULATE
Mar 5, 5:52 AM CSTSLEET 09 N Fayette, ALTHUNDER SLEET WITH ACCUMULATIONS STARTING.
Mar 5, 6:04 AM CSTFREEZING RAIN 0Sulligent, ALFREEZING RAIN AND SLEET BEGINNING IN LAMAR COUNTY WIL A LIGHT GLAZE FORMING.
Mar 5, 6:28 AM CSTSLEET 0Fayette, ALSLEET AND FREEZING RAIN BEGINNING TO ACCUMULATE
Mar 5, 6:45 AM CSTSLEET 0.38Hackleburg, ALSLEET STILL FALLING.
Mar 5, 6:52 AM CSTFREEZING RAIN 0Hayden, ALSLEET AND FREEZING RAIN STARTED AND A LIGHT GLAZE HAS FORMED.
Mar 5, 6:57 AM CSTSLEET 0.5Hamilton, AL
Mar 5, 7:02 AM CSTSLEET 0.54 Ssw Blooming Grove, ALREPORTED IN THE CROSSVILLE COMMUNITY. SLEET STILL FALLING. ROADS BECOMING IMPASSABLE.
Mar 5, 7:20 AM CSTSLEET 11 S Haleyville, ALREPORTED ON 14TH AVE. PRECIPITATION STILL FALLING.
Mar 5, 8:19 AM CSTFREEZING RAIN 0Nectar, ALICE REPORTED ON TREES AND GROUND ON HWY 45 IN NECTAR.
Mar 5, 9:00 AM CSTSLEET 11 Wsw Haleyville, ALONE INCH OF SLEET REPORTED AT THE CO-OP OBSERVING LOCATION IN HALEYVILLE.
Mar 5, 9:05 AM CSTFREEZING RAIN 0Nauvoo, ALTREES STARTING TO HEAVILY ICE IN NAUVOO. VIA SOCIAL MEDIA.
Mar 5, 9:08 AM CSTSLEET 0Twin, ALSLEET AND FREEZING RAIN CAUSING THICK SLUSH ON ROADWAYS BECOMING FROZEN IN SPOTS.
Mar 5, 9:44 AM CSTFREEZING RAIN 0Fayette, ALFREEZING RAIN NOW FALLING IN THE CITY OF FAYETTE.
Mar 5, 10:00 AM CSTFREEZING RAIN 04 Wnw Reform, ALFREEZING RAIN BEING REPORTED IN COAL FIRE.
Mar 5, 10:48 AM CSTSLEET 0Samantha, ALSLEET NOW BEING REPORTED IN SAMANTHA VIA SOCIAL MEDIA.
Mar 5, 10:55 AM CSTSLEET 1Guin, ALONE INCH OF SLEET AND ICE ACCUMULATION IN GUIN. VIA SOCIAL MEDIA.
Mar 5, 11:07 AM CSTSLEET 1Bear Creek, ALONE INCH OF ICE AND SLEET MEASURED IN BEAR CREEK VIA SOCIAL MEDIA.
Mar 5, 11:15 AM CSTSLEET 0Dora, ALSLEET NOW BEING REPORTED IN DORA.
Mar 5, 11:16 AM CSTSLEET 0Kimberly, ALSLEET NOW FALLING IN KIMBERLY.
Mar 5, 11:29 AM CSTSLEET 0Fultondale, ALSLEET NOW BEGINNING IN FULTONDALE.
Mar 5, 11:34 AM CSTFREEZING RAIN 0Morris, ALSLEET AND FREEZING RAIN NOW FALLING IN MORRIS.
Mar 5, 11:39 AM CSTSLEET 0Bryant Denny Stadium, ALSLEET NOW REPORTED ON THE UNIVERSITY OF ALABAMA CAMPUS, FALLING HEAVILY. VIA SOCIAL MEDIA.
Mar 5, 11:39 AM CSTSLEET 0Pinson, ALSLEET NOW FALLING IN PINSON.
Mar 5, 11:50 AM CSTFREEZING RAIN 0Sylvan Springs, ALICE BEING REPORTED AT THE INTERSECTION OF THOMPSON DRIVE AND HIGHWAY 269 NORTH. ICE ACCUMULATION ON MAILBOXES AND ELEVATED SURFACES.
Mar 5, 11:50 AM CSTSLEET 0Pleasant Grove, ALHEAVY SLEET NOW REPORTED IN PLEASANT GROVE VIA SOCIAL MEDIA.
Mar 5, 12:03 PM CSTSLEET 0Birmingham, ALSLEET NOW BEING REPORTED IN DOWNTOWN BIRMINGHAM, ALONG WITH RED MOUNTAIN.
Mar 5, 12:27 PM CSTSLEET 03 Se Irondale, ALSLEET NOW REPORTED ON STONEBRIDGE ROAD.
Mar 5, 12:48 PM CSTSLEET 0Hoover, ALSLEET REPORTED IN HOOVER.
Mar 5, 2:27 PM CSTSLEET 0.5N Vernon, ALONE HALF INCH OF SLEET REPORTED IN VERNON. REPORTED VIA SOCIAL MEDIA.
Mar 5, 2:35 PM CSTFREEZING RAIN 02 Se Bessemer, ALONE QUARTER INCH OF ICE MEASURED AT MORGAN ROAD AND HILLTOP ROAD.
Mar 5, 3:00 PM CSTFREEZING RAIN 03 Ene Moundville, ALLESS THAN 1/10 INCH OF FREEZING RAIN GLAZE ON OBJECTS OFF MINK SLIDE ROAD.
Mar 5, 3:00 PM CSTSLEET 0.16 S Birmingham, ALIN VESTAVIA NEAR HIGHWAY 31 AND CANYON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WWUS44 KBMX 041850
WSWBMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 PM CST WED MAR 4 2015

...WINTER STORM EXPECTED ON THURSDAY...

.AN APPROACHING STORM SYSTEM IS EXPECTED TO BRING ANOTHER ROUND
OF FROZEN PRECIPITATION TO NORTHERN AND CENTRAL ALABAMA ON
THURSDAY. AS A COLD FRONT MOVES THROUGH THE REGION TONIGHT...
TEMPERATURES ARE EXPECTED TO RAPIDLY DECREASE BEHIND THE FRONT.
AREAS OF RAIN WILL BEGIN TO CHANGE OVER TO FREEZING RAIN AND SLEET
EARLY THURSDAY MORNING LASTING THROUGH THURSDAY AFTERNOON. THE
SLEET MAY BE LIMITED TO JUST THE NORTHWEST. ICE ACCUMULATIONS
COULD BE BE SUBSTANTIAL IN THE NORTHWEST. TEMPERATURES ARE NOT
EXPECTED TO RETURN TO ABOVE FREEZING UNTIL FRIDAY AFTERNOON.

ALZ011>015-017-050300-
/O.UPG.KBMX.WS.A.0003.150305T0900Z-150305T2100Z/
/O.NEW.KBMX.WS.W.0002.150305T0900Z-150305T2100Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...JASPER...ONEONTA
1250 PM CST WED MAR 4 2015

...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 3 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WINTER
STORM WARNING FOR SIGNIFICANT AMOUNTS OF ICE COMBINED WITH PERIODS
OF SLEET AT TIME...WHICH IS IN EFFECT FROM 3 AM TO 3 PM CST
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* EVENT...SIGNIFICANT ACCUMULATING ICE IN THE WARNED AREA...WITH
  THE POSSIBILITY OF MIXING IN WITH SLEET AT TIMES. 

* TIMING...FROM 3 AM THURSDAY MORNING THROUGH 3 PM THURSDAY 
  AFTERNOON. 

* LOCATION...AREAS ALONG AND NORTH OF A LINE FROM MILLPORT...TO
  CORDOVA...TO ONEONTA.

* ACCUMULATIONS...ICE TOTALS OF OVER THREE TENTHS FOR THE WARNED
  AREA. THERE COULD BE A VERY SMALL SECTION THAT RECEIVES SOME
  SLEET ACCUMULATION AS WELL...BUT THE BIGGEST CONCERN REMAINS
  ICING POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS
ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE
ACCUMULATIONS AND SOME SLEET...WILL MAKE TRAVEL DANGEROUS OR 
IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY
BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

ALZ018>020-022>026-030>032-034-050300-
/O.NEW.KBMX.ZR.Y.0002.150305T0900Z-150305T2100Z/
ETOWAH-CALHOUN-CHEROKEE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-
ST. CLAIR-SUMTER-GREENE-HALE-BIBB-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...
CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER...PELHAM...
ALABASTER...PELL CITY...MOODY...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...CENTREVILLE
1250 PM CST WED MAR 4 2015

...FREEZING RAIN ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM CST
THURSDAY. 

* TIMING...FROM 3 AM THURSDAY MORNING THROUGH 3 PM THURSDAY
  AFTERNOON.

* LOCATION...OF THE FREEZING RAIN WILL BE SOUTH OF AREAS ALONG AND
  NORTH OF A LINE FROM MILLPORT...TO CORDOVA...TO ONEONTA. AS WELL
  AS NORTH OF LIVINGSTON...TO PELHAM...TO PELL CITY...TO ANNISTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. BE
PREPARED FOR AN UPGRADE TO A WINTER STORM WARNING IF NEEDED. 

&&

$$
5 follow-up statements
929 
WWUS44 KBMX 050239
WSWBMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
839 PM CST WED MAR 4 2015

...WINTER STORM EXPECTED ON THURSDAY...

.AN APPROACHING STORM SYSTEM IS EXPECTED TO BRING ANOTHER ROUND
OF FROZEN PRECIPITATION TO CENTRAL ALABAMA ON THURSDAY. A STRONG
ARCTIC FRONT WILL MOVE THROUGH THE AREA OVERNIGHT WITH MUCH COLDER
AIR MOVING INTO THE REGION. AREAS OF RAIN WILL BEGIN TO CHANGE OVER 
TO FREEZING RAIN AND SLEET EARLY THURSDAY MORNING LASTING THROUGH
THURSDAY AFTERNOON. THE MOST SIGNIFICANT ACCUMULATIONS ARE EXPECTED
ACROSS NORTHWESTERN PORTIONS OF CENTRAL ALABAMA WHERE ACCUMULATION
SLEET WILL BE POSSIBLE AS WELL. TEMPERATURES ACROSS NORTHWEST
ALABAMA ARE NOT EXPECTED TO CLIMB ABOVE FREEZING UNTIL FRIDAY
AFTERNOON. 

ALZ011>015-017-051200-
/O.CON.KBMX.WS.W.0002.150305T0900Z-150305T2100Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...JASPER...ONEONTA
839 PM CST WED MAR 4 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM CST
THURSDAY...

* EVENT...SIGNIFICANT ACCUMULATING ICE IN THE WARNED AREA...WITH
  MINOR SLEET ACCUMULATIONS POSSIBLE AS WELL.

* TIMING...FROM 3 AM THURSDAY MORNING THROUGH 3 PM THURSDAY 
  AFTERNOON. 

* LOCATION...AREAS ALONG AND NORTH OF A LINE FROM MILLPORT...TO 
  CORDOVA...TO ONEONTA. 

* ACCUMULATIONS...ICE TOTALS OF UP TO THREE-TENTHS OF AN INCH WILL
  BE POSSIBLE WITH SLEET ACCUMULATIONS UP TO TWO-TENTHS OF AN INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS
ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE
ACCUMULATIONS AND SOME SLEET...WILL MAKE TRAVEL DANGEROUS OR
IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY
BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

ALZ018>020-022>026-030>032-034-051200-
/O.CON.KBMX.ZR.Y.0002.150305T0900Z-150305T2100Z/
ETOWAH-CALHOUN-CHEROKEE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-
ST. CLAIR-SUMTER-GREENE-HALE-BIBB-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...
CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER...PELHAM...
ALABASTER...PELL CITY...MOODY...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...CENTREVILLE
839 PM CST WED MAR 4 2015

...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST
THURSDAY...

* TIMING...FROM 3 AM THURSDAY MORNING THROUGH 3 PM THURSDAY 
  AFTERNOON. 

* LOCATION...AREAS ALONG AND NORTH OF A LIVINGSTON...TO
  PELHAM...TO PELL CITY...TO ANNISTON LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. BE
PREPARED FOR AN UPGRADE TO A WINTER STORM WARNING IF NEEDED.

&&

$$
103 
WWUS44 KBMX 050959
WSWBMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
359 AM CST THU MAR 5 2015

...WINTER STORM TODAY...

.AN ARCTIC FRONT WILL BRING ANOTHER ROUND OF FROZEN PRECIPITATION
TO CENTRAL ALABAMA TODAY. AREAS OF RAIN WILL BEGIN TO CHANGE OVER
TO FREEZING RAIN AND SLEET NORTHWEST THIS MORNING. THIS CHANGEOVER
ZONE WILL SLIDE SOUTHEASTWARD AND THE PRECIPITATION WILL LAST INTO
THE AFTERNOON HOURS. THE MOST SIGNIFICANT ACCUMULATIONS ARE EXPECTED
ACROSS NORTHWESTERN PORTIONS OF CENTRAL ALABAMA. TEMPERATURES
ACROSS FAR NORTHWEST ALABAMA ARE NOT EXPECTED TO CLIMB ABOVE
FREEZING UNTIL FRIDAY AFTERNOON.

ALZ011>015-017-051800-
/O.CON.KBMX.WS.W.0002.000000T0000Z-150305T2100Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...JASPER...ONEONTA
359 AM CST THU MAR 5 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* EVENT...SIGNIFICANT ACCUMULATING ICE IN THE WARNED AREA...WITH 
  MINOR SLEET ACCUMULATIONS POSSIBLE AS WELL. 

* TIMING...THROUGH 3 PM THIS AFTERNOON.

* LOCATION...AREAS ALONG AND NORTH OF A LINE FROM MILLPORT...TO 
  CORDOVA...TO ONEONTA. 

* ACCUMULATIONS...ICE TOTALS OF UP TO THREE-TENTHS OF AN INCH 
  WILL BE POSSIBLE WITH SLEET ACCUMULATIONS UP TO TWO-TENTHS OF 
  AN INCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS
ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE
ACCUMULATIONS AND SOME SLEET...WILL MAKE TRAVEL DANGEROUS OR
IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY
BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

ALZ018>020-022>026-030>032-034-051800-
/O.CON.KBMX.ZR.Y.0002.000000T0000Z-150305T2100Z/
ETOWAH-CALHOUN-CHEROKEE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-
ST. CLAIR-SUMTER-GREENE-HALE-BIBB-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...
CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER...PELHAM...
ALABASTER...PELL CITY...MOODY...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...CENTREVILLE
359 AM CST THU MAR 5 2015

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...THROUGH 3 PM THIS AFTERNOON.

* LOCATION...AREAS ROUGHLY ALONG AND NORTH OF A LIVINGSTON...TO
  ALABASTER... TO PELL CITY...TO ANNISTON LINE.

* ACCUMULATIONS...ICE ACCUMULATION OF LESS THAN ONE TENTH OF AN
  INCH IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. BE
PREPARED FOR AN UPGRADE TO A WINTER STORM WARNING IF NEEDED.

&&

$$
985 
WWUS44 KBMX 051317
WSWBMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
717 AM CST THU MAR 5 2015

...WINTER STORM CONTINUES TODAY...

.AN ARCTIC FRONT WILL BRING ANOTHER ROUND OF FROZEN PRECIPITATION
TO CENTRAL ALABAMA TODAY. AREAS OF RAIN WILL CONTINUE TO CHANGE
OVER TO FREEZING RAIN AND SLEET NORTHWEST THIS MORNING. THIS
CHANGEOVER ZONE WILL SLIDE SOUTHEASTWARD AND THE PRECIPITATION
WILL LAST INTO THE AFTERNOON HOURS. THE MOST SIGNIFICANT
ACCUMULATIONS ARE EXPECTED ACROSS NORTHWESTERN PORTIONS OF CENTRAL
ALABAMA. TEMPERATURES ACROSS FAR NORTHWEST ALABAMA ARE NOT
EXPECTED TO CLIMB ABOVE FREEZING UNTIL FRIDAY AFTERNOON.

ALZ022>024-052100-
/O.UPG.KBMX.ZR.Y.0002.000000T0000Z-150305T2100Z/
/O.EXA.KBMX.WS.W.0002.000000T0000Z-150305T2100Z/
PICKENS-TUSCALOOSA-JEFFERSON-
INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...BIRMINGHAM...
HOOVER
717 AM CST THU MAR 5 2015

...WINTER STORM WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WINTER
STORM WARNING FOR SLEET AND FREEZING RAIN...WHICH IS IN EFFECT
UNTIL 3 PM CST THIS AFTERNOON. THE FREEZING RAIN ADVISORY IS NO
LONGER IN EFFECT. 

* TIMING...THROUGH 3 PM THIS AFTERNOON. 


* LOCATION...AREAS ALONG AND NORTH OF GARDENDALE TO ALICEVILLE.

* ACCUMULATIONS...SLEET ACCUMULATION ONE HALF TO THREE QUARTERS OF
  AN INCH AND FREEZING RAIN...ICE ACCUMULATION OF UP TO A QUARTER
  OF AN INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SLEET MEANS THAT A WINTER STORM SYSTEM
IS IMPACTING THE AREA WITH SIGNIFICANT AMOUNTS OF SLEET. TRAVEL IS
LIKELY TO BE SEVERELY IMPACTED.

&&

$$

ALZ011>015-017-052100-
/O.CON.KBMX.WS.W.0002.000000T0000Z-150305T2100Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...JASPER...ONEONTA
717 AM CST THU MAR 5 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* EVENT...SIGNIFICANT ACCUMULATING ICE IN THE WARNED AREA...ALONG
  WITH SLEET ACCUMULATIONS POSSIBLE UP TO 1.5 INCHES.

* TIMING...THROUGH 3 PM THIS AFTERNOON.

* LOCATION...AREAS ALONG AND NORTH OF A LINE FROM MILLPORT...TO 
  CORDOVA...TO ONEONTA. 

* ACCUMULATIONS...ICE TOTALS OF UP TO THREE-TENTHS OF AN INCH 
  WILL BE POSSIBLE WITH SLEET ACCUMULATIONS UP TO TWO-TENTHS OF 
  AN INCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS
ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE
ACCUMULATIONS AND SOME SLEET...WILL MAKE TRAVEL DANGEROUS OR
IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY
BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

ALZ018>020-025-026-030>032-034-052100-
/O.CON.KBMX.ZR.Y.0002.000000T0000Z-150305T2100Z/
ETOWAH-CALHOUN-CHEROKEE-SHELBY-ST. CLAIR-SUMTER-GREENE-HALE-BIBB-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...PELHAM...
ALABASTER...PELL CITY...MOODY...LIVINGSTON...EUTAW...GREENSBORO...
CENTREVILLE
717 AM CST THU MAR 5 2015

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...THROUGH 3 PM THIS AFTERNOON.

* LOCATION...AREAS ROUGHLY ALONG AND NORTH OF A LIVINGSTON...TO 
  ALABASTER... TO PELL CITY...TO ANNISTON LINE. 

* ACCUMULATIONS...ICE ACCUMULATION OF LESS THAN ONE TENTH OF AN 
  INCH IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. BE
PREPARED FOR AN UPGRADE TO A WINTER STORM WARNING IF NEEDED.

&&

$$
438 
WWUS44 KBMX 051918
WSWBMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 PM CST THU MAR 5 2015

...WINTER STORM CONTINUES THIS AFTERNOON...

.AN ARCTIC FRONT WILL BRING ANOTHER ROUND OF FROZEN PRECIPITATION
TO CENTRAL ALABAMA TODAY. AREAS OF RAIN WILL CONTINUE TO CHANGE
OVER TO FREEZING RAIN AND SLEET NORTHWEST THIS MORNING. THIS
CHANGEOVER ZONE WILL SLIDE SOUTHEASTWARD AND THE PRECIPITATION
WILL LAST INTO THE AFTERNOON HOURS. THE MOST SIGNIFICANT
ACCUMULATIONS ARE EXPECTED ACROSS NORTHWESTERN PORTIONS OF
CENTRAL ALABAMA. TEMPERATURES ACROSS FAR NORTHWEST ALABAMA ARE
NOT EXPECTED TO CLIMB ABOVE FREEZING UNTIL FRIDAY AFTERNOON.

ALZ011>014-052030-
/O.CAN.KBMX.WS.W.0002.000000T0000Z-150305T2100Z/
MARION-LAMAR-FAYETTE-WINSTON-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...FAYETTE
118 PM CST THU MAR 5 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE
WINTER STORM WARNING. 

WINTER PRECIPITATION HAS MOVED OUT OF THE AREA. 

$$

ALZ018>020-025-026-030>032-034-052030-
/O.CAN.KBMX.ZR.Y.0002.000000T0000Z-150305T2100Z/
ETOWAH-CALHOUN-CHEROKEE-SHELBY-ST. CLAIR-SUMTER-GREENE-HALE-BIBB-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...PELHAM...
ALABASTER...PELL CITY...MOODY...LIVINGSTON...EUTAW...GREENSBORO...
CENTREVILLE
118 PM CST THU MAR 5 2015

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE
FREEZING RAIN ADVISORY. A WINTER WEATHER ADVISORY WILL REPLACE THE
FREEZING RAIN ADVISORY THAT WILL BE OUT UNTIL 6 PM. 


$$

ALZ015-017-022>024-052100-
/O.CON.KBMX.WS.W.0002.000000T0000Z-150305T2100Z/
WALKER-BLOUNT-PICKENS-TUSCALOOSA-JEFFERSON-
INCLUDING THE CITIES OF...JASPER...ONEONTA...CARROLLTON...
TUSCALOOSA...BIRMINGHAM...HOOVER
118 PM CST THU MAR 5 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...THROUGH 3 PM THIS AFTERNOON.

* LOCATION...AREAS ALONG AND NORTH OF GARDENDALE TO ALICEVILLE.

* ACCUMULATIONS...SLEET ACCUMULATION ONE HALF TO THREE QUARTERS 
  OF AN INCH AND FREEZING RAIN...ICE ACCUMULATION OF UP TO A 
  QUARTER OF AN INCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SLEET MEANS THAT A WINTER STORM SYSTEM
IS IMPACTING THE AREA WITH SIGNIFICANT AMOUNTS OF SLEET. TRAVEL
IS LIKELY TO BE SEVERELY IMPACTED.

&&

$$
273 
WWUS44 KBMX 051922
WSWBMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
122 PM CST THU MAR 5 2015

...WINTER STORM CONTINUES THIS AFTERNOON...

.AN ARCTIC FRONT WILL BRING ANOTHER ROUND OF FROZEN PRECIPITATION
TO CENTRAL ALABAMA THIS AFTERNOON. AREAS OF RAIN CONTINUE TO
CHANGE OVER TO FREEZING RAIN...SLEET AND SNOW THIS AFTERNOON.
THIS CHANGEOVER ZONE WILL SLIDE SOUTHEASTWARD AND THE
PRECIPITATION WILL LAST INTO THE AFTERNOON HOURS.  TEMPERATURES
ACROSS FAR NORTHWEST ALABAMA ARE NOT EXPECTED TO CLIMB ABOVE
FREEZING UNTIL FRIDAY AFTERNOON.

ALZ015-017-022>024-052100-
/O.CON.KBMX.WS.W.0002.000000T0000Z-150305T2100Z/
WALKER-BLOUNT-PICKENS-TUSCALOOSA-JEFFERSON-
INCLUDING THE CITIES OF...JASPER...ONEONTA...CARROLLTON...
TUSCALOOSA...BIRMINGHAM...HOOVER
122 PM CST THU MAR 5 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...THROUGH 3 PM THIS AFTERNOON.

* LOCATION...AREAS ALONG AND NORTH OF GARDENDALE TO ALICEVILLE.

* ACCUMULATIONS...SLEET ACCUMULATION ONE HALF TO THREE QUARTERS 
  OF AN INCH AND FREEZING RAIN...ICE ACCUMULATION OF UP TO A 
  QUARTER OF AN INCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SLEET MEANS THAT A WINTER STORM SYSTEM
IS IMPACTING THE AREA WITH SIGNIFICANT AMOUNTS OF SLEET. TRAVEL
IS LIKELY TO BE SEVERELY IMPACTED.

&&

$$

ALZ018>021-025>028-030>036-039-060000-
/O.NEW.KBMX.WW.Y.0005.150305T1922Z-150306T0000Z/
ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-SHELBY-ST. CLAIR-TALLADEGA-CLAY-
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-MARENGO-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN...
PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...
ASHLAND...LIVINGSTON...EUTAW...GREENSBORO...MARION...
CENTREVILLE...CLANTON...ROCKFORD...DEMOPOLIS...LINDEN
122 PM CST THU MAR 5 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WINTER
WEATHER ADVISORY FOR SLEET...SNOW AND FREEZING RAIN...WHICH IS IN
EFFECT UNTIL 6 PM CST THIS EVENING.

* TIMING...THROUGH 6 PM.

* LOCATION...ALONG AND NORTH OF CLANTON TO HEFLIN.

* ACCUMULATIONS...OF SLEET UP TO A QUARTER OF AN INCH...WITH MINOR
  FREEZING RAIN ACCUMULATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this winter storm warning went out at Mar 4, 12:16 PM CST, 34 minutes earlier.

Area forecast discussion, Mar 4, 12:16 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1216 PM CST WED MAR 4 2015

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

FORECAST REMAINS LARGELY INTACT EARLY THIS MORNING. SURFACE
ANALYSIS REVEALS THE COLD FRONT STRETCHES ROUGHLY LITTLE ROCK TO
BOWLING GREEN...WITH A FEW WIND SHIFTS TO THE NORTHWEST NOTED IN
NORTHWEST TN THE LAST COUPLE HOURS INDICATING ADVANCEMENT OF THE
FRONT. HERE IN CENTRAL ALABAMA...CONDITIONS REMAINED MILD
OVERNIGHT. STEADY WINDS HAVE KEPT FOG FROM BECOMING A MAJOR ISSUE.

MODELS CONTINUE TO PAINT A WET AND (FOR SOME FOLKS) ICY PICTURE
OVER THE NEXT 24 TO 36 HOURS. AHEAD OF THE FRONT...TEMPERATURES
WILL REMAIN MILD TO WARM. THE FRONT SHOULD REACH OUR NORTHWEST
COUNTIES BETWEEN 21Z AND 00Z...AND REACH I-85 BY 12Z THURSDAY.
THERE'S AN INITIAL TEMP DROP ASSOCIATED WITH THE FRONTAL
PASSAGE...BUT TEMPS WILL CONTINUE TO STEADILY FALL WELL INTO THE
DAY THURSDAY. USING A BLEND OF RAW MODEL TEMP DATA...WE'VE GOT THE
FREEZING LINE REACHING MARION COUNTY ABOUT 10Z THURSDAY
MORNING...AND ADVANCING AS FAR SOUTH/EAST AS I-59 BY 18Z. MODELS
CONTINUE TO SHOW MOISTURE WELL INTO THE COLD POST-FRONTAL AIR...
AND A MIX OF RAIN...FREEZING RAIN...AND SLEET APPEARS LIKELY
DURING THAT 10Z-18Z TIME FRAME. ONLY CHANGE TO THE WINTER STORM
WATCH AREA WILL BE TO ADD BLOUNT COUNTY.

THE MODEL DATA WOULD SUGGEST THAT QPF SHOULD BE FAIRLY LOW. BUT
LOOKING AT FORECAST SOUNDINGS...I DID NOTICE THAT IF ONE WERE TO
LIFT A PARCEL FROM AROUND 800 MB -- OR AT THE WARMEST PART OF THE
WARM NOSE -- THERE IS A LITTLE BIT OF INSTABILITY/CAPE. SO THERE
IS A CHANCE THAT THERE COULD BE SOME ENHANCED UPDRAFTS WITH
HEAVIER PRECIPITATION WITHIN THE OVERALL LIGHTER RAIN PATTERN. IF
ONE OF THOSE CONVECTIVE CELLS WERE TO OCCUR WITHIN THE COLDEST
(SUB-FREEZING) LOCATIONS...THERE COULD END UP BEING MORE
SIGNIFICANT ICING THAN CURRENTLY EXPECTED IN A SMALL AREA.

THE PRECIPITATION SHOULD ULTIMATELY MOVE OUT OF THE AREA...IF NOT
BY DARK THURSDAY THEN NOT LONG AFTERWARD. VERY COLD CONDITIONS ARE
EXPECTED THURSDAY NIGHT...WITH LOWS AS LOW AS THE UPPER TEENS.
MODELS CONTINUE TO HAVE BIG TIME PROBLEMS WITH THE PATTERN AFTER
THAT...AND FORECAST CONFIDENCE DROPS OFF A CLIFF.

/61/

&&

.AVIATION...
18Z TAF DISCUSSION.

EXPECT SOME IMPROVEMENT THROUGH THE MORNING...BUT MVFR CONDITIONS
ARE EXPECTED TO CONTINUE THROUGH THE DAY. SOUTH TO SOUTHWESTERLY
WINDS WILL INCREASE THIS AFTERNOON AND RAIN SHOWERS AHEAD OF AN
APPROACHING COLD FRONT WILL AFFECT NORTHERN TERMINALS. WINDS WILL
DECREASE SLIGHTLY THIS EVENING AND SHIFT TO THE NORTHWEST TO
NORTH. EXPECT A RETURN OF LIFR TO IFR CONDITIONS TONIGHT WITH RAIN
REMAINING ACROSS THE NORTH. WENT AHEAD AND ADDED IN FZRA TO THE
NORTHERN SITES AFTER 15Z.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     36  37  22  45  27 /  90  80  10  10   0
ANNISTON    40  42  23  46  28 /  80  80  10  10  10
BIRMINGHAM  34  36  22  45  28 /  90  80  10  10  10
TUSCALOOSA  35  37  23  46  29 /  90  80  10  10  10
CALERA      37  39  23  47  29 /  80  80  10  10  10
AUBURN      60  62  31  49  33 /  50  70  20  10  10
MONTGOMERY  51  56  29  51  32 /  50  70  20  10  10
TROY        61  64  32  50  34 /  40  70  30  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON
FOR THE FOLLOWING COUNTIES: BLOUNT...FAYETTE...LAMAR...MARION...
WALKER...WINSTON.

&&
Hazardous weather outlook, Mar 4, 3:41 AM CST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
341 AM CST WED MAR 4 2015

ALZ011>015-017>050-051245-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
341 AM CST WED MAR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

LOW CLOUDS AND PATCHY DENSE FOG WILL BE POSSIBLE ACROSS CENTRAL
ALABAMA THROUGH SUNRISE. ISOLATED VISIBILITIES MAY BE BELOW ONE-HALF OF A
MILE AT TIMES.

FREEZING RAIN IS POSSIBLE AFTER 3 AM FOR AREAS NEAR AND NORTH OF A
LINE FROM VERNON TO JASPER TO ONEONTA. TEMPERATURES WILL DROP TO
NEAR OR JUST BELOW FREEZING BY SUNRISE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ARCTIC AIR WILL CONTINUE PUSHING SOUTHWARD INTO CENTRAL ALABAMA
THURSDAY. RAIN WILL TRANSITION TO A MIXTURE OF FREEZING RAIN AND
SLEET AND SPREAD SOUTHEAST TO NEAR THE INTERSTATE 59 CORRIDOR BY
NOON THURSDAY. THE PRECIPITATION WILL TAPER OFF THROUGH THE
AFTERNOON WITH TEMPERATURES NEAR FREEZING.

IN ADDITION WINDS WILL BE STRONG DURING THE DAY THURSDAY WITH
GENERALLY 15 TO 20 MPH WINDS GUSTING TO 30 MPH AT TIMES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
LATE TONIGHT THROUGH THURSDAY MORNING.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 12:50 PM CSTFreezing Rain AdvisoryBMXBibb, Calhoun, Cherokee, Etowah, Greene, Hale and 6 more24 hr

Nearby

Winter Storm Warnings in Alabama, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.